Alert archive / Louisiana / Flash Flood Warnings in 2024
Flash Flood Warning 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Feb 11, 2024, 5:30 PM CST for Avoyelles Parish, Rapides Parish, Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 11, 2024, 5:30 PM CST (23:30 UTC)
- Expired
- Feb 11, 2024, 8:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Avoyelles Parish, LA, Rapides Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 5:55 PM CST | FLASH FLOOD | 1 Nw Deville, LA | Post on Twitter of flooding east of Deville. |
| Feb 11, 6:30 PM CST | FLASH FLOOD | 1 Nw Deville, LA | Numerous roads flooded around the Deville area. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted.
495
WGUS54 KLCH 112330
FFWLCH
LAC009-079-120230-
/O.NEW.KLCH.FF.W.0019.240211T2330Z-240212T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
530 PM CST Sun Feb 11 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Avoyelles Parish in central Louisiana...
Central Rapides Parish in central Louisiana...
* Until 830 PM CST.
* At 530 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Alexandria, Pineville, Glenmora, Alexandria International Airport,
Ball, Kingsville, Tioga, Kolin, Paradise, Libuse, Timber Trails,
Esler Regional Airport, Holloway, Elmer, Deville, Calcasieu,
Woodworth, Forest Hill and Mcnary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3097 9258 3102 9271 3115 9272 3139 9264
3148 9220 3147 9219 3147 9216 3146 9217
3145 9216 3143 9216 3141 9215 3138 9211
3137 9208 3134 9207 3134 9209 3132 9208
3133 9206 3132 9205 3127 9216 3128 9224
FLASH FLOOD...RADAR INDICATED
$$
MC2 follow-up statements
889
WGUS74 KLCH 120115
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
715 PM CST Sun Feb 11 2024
LAC009-079-120230-
/O.CON.KLCH.FF.W.0019.000000T0000Z-240212T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Avoyelles LA-Rapides LA-
715 PM CST Sun Feb 11 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CST THIS
EVENING FOR NORTHWESTERN AVOYELLES AND CENTRAL RAPIDES PARISHES...
At 715 PM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 4 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Alexandria, Pineville, Glenmora, Alexandria International Airport,
Ball, Kingsville, Tioga, Kolin, Paradise, Libuse, Timber Trails,
Esler Regional Airport, Holloway, Elmer, Deville, Calcasieu,
Woodworth, Forest Hill and Mcnary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3097 9258 3102 9271 3115 9272 3139 9264
3148 9220 3147 9219 3147 9216 3146 9217
3145 9216 3143 9216 3141 9215 3138 9211
3137 9208 3134 9207 3134 9209 3132 9208
3133 9206 3132 9205 3127 9216 3128 9224
FLASH FLOOD...RADAR INDICATED
$$
MC666
WGUS74 KLCH 120222
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
822 PM CST Sun Feb 11 2024
LAC009-079-120232-
/O.EXP.KLCH.FF.W.0019.000000T0000Z-240212T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Avoyelles LA-Rapides LA-
822 PM CST Sun Feb 11 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM CST THIS EVENING FOR
NORTHWESTERN AVOYELLES AND CENTRAL RAPIDES PARISHES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3097 9258 3102 9271 3115 9272 3139 9264
3148 9220 3147 9219 3147 9216 3146 9217
3145 9216 3143 9216 3141 9215 3138 9211
3137 9208 3134 9207 3134 9209 3132 9208
3133 9206 3132 9205 3127 9216 3128 9224
$$
78What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 4:30 PM CST, 1 hour earlier.
Area forecast discussion, Feb 11, 4:30 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Lake Charles LA
430 PM CST Sun Feb 11 2024
...New SYNOPSIS, SHORT TERM, LONG TERM, MARINE...
.SYNOPSIS...
Issued at 416 PM CST Sun Feb 11 2024
It has been a busy day across the area today. A potent upper level
low over W TX continues to move east, with diffluent flow and
prolific moisture advection noted in southwesterly flow aloft.
This is occurring atop a frontal boundary draped across central LA
through SE TX between Beaumont and Houston. Ahead of this front,
enhanced southerly winds continue to bring a warm and moist
airmass over the region and a few breaks in the cloud cover have
allowed for improved warming near the surface. Temperatures in
the warm sector, outside of any convection, have risen into the
middle 70s, with dewpoints in the upper 60s/around 70. A special
19Z RAOB sounding from KLCH shows conditions ripe for severe
convection, with surface based CAPE of 2800 J/kg and 0-6 KM shear
near 50 KT. Mid level lapse rates have diminished some since the
12Z sounding, down to 7.3 C/km from 7.7 C/km this morning.
Our office has already issued several SVR and TOR warnings this
afternoon, with radar showing the main line of storms from near
Leesville to near Kountze, roughly along the frontal boundary.
This activity will continue to progress east through the
afternoon into the evening, and conditions remain favorable for
severe weather to continue.
24
&&
.SHORT TERM...
(Tonight through Tuesday night)
Issued at 416 PM CST Sun Feb 11 2024
Showers and storms will continue to progress east this evening.
The severe risk will likely continue across portions of central LA
through roughly 01Z-03Z before exiting east with a surface low
that is currently positioned over our SE TX zones. Convection will
gradually weaken and diminish through the evening, with a few
showers or storms possibly lingering over S central LA past
midnight.
Behind the front this evening and overnight, gusty west winds will
develop, ushering a much cooler and drier airmass back into the
region. Dry and windy conditions are expected on Monday as a
strong gradient persists between the strong low pressure system
to the east and high pressure building across TX. A Wind Advisory
will likely be needed areawide. Temperatures will be noticeably
cooler with highs in the middle to upper 50s. Some wrap-around
moisture will keep some low clouds over the area early in the day,
with skies gradually clearing from west to east late.
Winds will taper off Monday night as the surface high moves over
the area. The light winds and clear skies on Monday night should
promote good radiational conditions to allow temperatures to fall
into the middle to upper 30s areawide.
This will set up what looks to be a very nice Mardi Gras as high
pressure will maintain the dry weather pattern. Low humidities and
mild temperatures are expected during the day with highs into the
lower 60s. Temperatures will quickly cool into the 50s by early
evening for any parades or outdoor celebrations, with lows
expected to fall back into the upper 30s to lower 40s later in the
night.
24
&&
.LONG TERM...
(Wednesday through next Saturday)
Issued at 416 PM CST Sun Feb 11 2024
A relatively low amplitude pattern is expected to set up aloft
through the week, with generally zonal flow to prevail. Surface
high pressure will slide east of the area with southerly winds
returning increasing dewpoints and warmer temperatures. This
warming trend will continue into Thursday when highs are expected
to climb back into the lower 70s.
Moisture will be increasing over the region by late in the week
as a southern stream disturbance moves into northern Mexico. This
will lead to an increase in clouds by Thursday into Friday along
with more widespread rain chances as a surface low develops near
the TX coast. Rain chances will remain elevated into Saturday then
decrease on Sunday as the low pressure area moves toward the
eastern Gulf. Temperatures will trend cooler again during the
weekend as northerly winds develop in the wake of the low.
24
&&
.AVIATION...
(18Z TAFS)
Issued at 1107 AM CST Sun Feb 11 2024
IFR to MVFR cigs should improve some through the afternoon.
Convection will continue to develop and move east, with the best
potential at the AEX terminal. Southerly winds will shift westerly
with the passage of a cold front this evening with IFR stratus
anticipated behind the boundary. Cigs should improve toward the
end of the TAF period.
24
&&
.MARINE...
Issued at 416 PM CST Sun Feb 11 2024
Southerly winds will shift westerly this evening with the passage
of a cold front. A few localized areas of dense fog will be
possible near the coast ahead of the front, and dissipating when
it passes. Once the front moves through, west to northwest winds
will strengthen and persist overnight into Monday, with frequent
gusts to gale force expected during the day Monday. Winds will
begin to relax by Tuesday as high pressure moves overhead, with
winds becoming easterly through the latter part of the week as the
high moves east.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 43 54 33 61 / 80 0 0 0
LCH 44 57 38 61 / 50 0 0 0
LFT 51 58 40 62 / 50 10 0 0
BPT 43 59 40 63 / 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from midnight tonight to midnight CST
Monday night for GMZ430-432-435-436-455-475.
Small Craft Advisory from midnight tonight to 6 AM CST Monday
for GMZ450-452-470-472.
Small Craft Advisory from 6 PM Monday to midnight CST Monday
night for GMZ450-452-470-472.
Gale Warning from 6 AM to 6 PM CST Monday for GMZ450-452-470-472.
&&
SHORT TERM...24
LONG TERM....24
AVIATION...24In the hours before
Special weather statement, Feb 11, 4:12 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
412 PM CST Sun Feb 11 2024
LAZ028-029-112300-
Avoyelles LA-Rapides LA-
412 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES THROUGH 500 PM CST...
At 411 PM CST, Doppler radar was tracking a strong thunderstorm over
Gardner, or 8 miles southwest of Alexandria International Airport,
moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Alexandria, Pineville, Boyce, Alexandria International Airport, Ball,
Deville, Libuse, Tioga, Timber Trails, Esler Regional Airport, Otis,
Elmer, Kingsville, Kolin, Gardner, Centerpoint, Holloway, Paradise,
and Woodworth.
This includes Interstate 49 between mile markers 74 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 700 PM CST for central
Louisiana.
&&
LAT...LON 3147 9216 3146 9217 3141 9215 3136 9208
3133 9208 3134 9203 3132 9200 3129 9201
3130 9202 3128 9202 3111 9268 3128 9277
3145 9269 3145 9268 3143 9269 3140 9269
3139 9263 3148 9221
TIME...MOT...LOC 2211Z 233DEG 43KT 3126 9266
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
78Local storm report, Feb 11, 4:31 PM CST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
431 PM CST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Hail 1 NW Alexandria 31.31N 92.48W
02/11/2024 E1.00 inch Rapides LA Public
Public reports Quarter size hail.
&&
MKCLocal storm report, Feb 11, 4:32 PM CST, 58 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
432 PM CST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM Hail 5 NW Alexandria 31.34N 92.51W
02/11/2024 E0.75 inch Rapides LA Public
Dime size hail.
&&
MKCSpecial weather statement, Feb 11, 4:58 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
458 PM CST Sun Feb 11 2024
LAZ028-029-112330-
Avoyelles LA-Rapides LA-
458 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES THROUGH 530 PM CST...
At 458 PM CST, Doppler radar was tracking a strong thunderstorm over
Alexandria, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Alexandria, Pineville, Ball, Kingsville, Deville, Libuse, Tioga,
Esler Regional Airport, Kolin, Holloway, Paradise, and Woodworth.
This includes Interstate 49 between mile markers 73 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 700 PM CST for central
Louisiana.
&&
LAT...LON 3147 9219 3147 9216 3146 9217 3141 9215
3135 9207 3134 9209 3133 9208 3134 9203
3133 9202 3114 9248 3128 9258 3145 9234
3148 9221 3148 9219
TIME...MOT...LOC 2258Z 239DEG 36KT 3125 9248
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
78Special weather statement, Feb 11, 5:01 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
501 PM CST Sun Feb 11 2024
LAZ027-028-112330-
Vernon LA-Rapides LA-
501 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN RAPIDES AND EAST CENTRAL
VERNON PARISHES THROUGH 530 PM CST...
At 501 PM CST, Doppler radar was tracking a strong thunderstorm near
Leander, or 8 miles west of Hineston, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Hineston, Lacamp, Leander, Sieper, Gardner, Otis, Elmer, Calcasieu,
and Woodworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 700 PM CST for central and
west central Louisiana.
&&
LAT...LON 3096 9292 3108 9295 3113 9305 3141 9275
3128 9258 3114 9247
TIME...MOT...LOC 2301Z 239DEG 36KT 3110 9289
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
78Special weather statement, Feb 11, 5:24 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
524 PM CST Sun Feb 11 2024
LAZ028-029-120000-
Avoyelles LA-Rapides LA-
524 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RAPIDES AND NORTHWESTERN
AVOYELLES PARISHES THROUGH 600 PM CST...
At 523 PM CST, Doppler radar was tracking a strong thunderstorm near
Gardner, or 8 miles northeast of Hineston, moving northeast at 45
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Alexandria, Pineville, Alexandria International Airport, Ball,
Deville, Libuse, Tioga, Timber Trails, Esler Regional Airport, Elmer,
Kingsville, Kolin, Gardner, Centerpoint, Holloway, Paradise, and
Woodworth.
This includes Interstate 49 between mile markers 72 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for central
Louisiana.
&&
LAT...LON 3147 9216 3146 9217 3145 9216 3141 9215
3136 9208 3133 9208 3134 9203 3132 9200
3130 9200 3129 9201 3130 9201 3129 9202
3128 9201 3128 9203 3107 9267 3133 9275
3140 9258 3148 9219
TIME...MOT...LOC 2323Z 232DEG 38KT 3121 9264
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CalhounThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:42 PM CST | Special Weather Statement | LCH | Vernon | 48 min |
| Feb 11, 2:03 AM CST | Small Craft Advisory | LCH | 46 hr | |
| Feb 11, 1:31 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 29 min |
| Feb 11, 2:04 PM CST | Tornado Warning | LCH | Vernon | 13 min |
| Feb 11, 2:18 PM CST | Tornado Warning | LCH | Rapides, Vernon | 27 min |
| Feb 11, 2:48 PM CST | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 27 min |
| Feb 11, 3:03 PM CST | Gale Warning | LCH | 27 hr | |
| Feb 11, 3:03 PM CST | Small Craft Advisory | LCH | 36 hr | |
| Feb 11, 3:14 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 31 min |
| Feb 11, 3:42 PM CST | Special Weather Statement | LCH | Rapides, Vernon | 33 min |
| Feb 11, 4:12 PM CST | Special Weather Statement | LCH | Rapides | 48 min |
| Feb 11, 4:16 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 32 min |
| Feb 11, 4:58 PM CST | Special Weather Statement | LCH | Rapides | 32 min |
| Feb 11, 5:01 PM CST | Special Weather Statement | LCH | Rapides | 29 min |
| Feb 11, 5:24 PM CST | Special Weather Statement | LCH | Rapides | 36 min |
| Feb 11, 5:40 PM CST | Special Weather Statement | LCH | Allen | 35 min |
Nearby
Flash Flood Warnings in Louisiana, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.